Q. I have nausea, black stools, belly pain and gas. What could it be?

Answered by
Dr. Anantha Narayanan.n
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 28, 2018 and last reviewed on: Aug 20, 2020

Hello doctor,

I am a female, 58, 5'10", 239lbs. I am having nausea every morning. It comes and goes during the day. I also have black stools, belly pain, and gas. I am on Lexapro 10 mg, Pramipexole 3 mg, Lamotrigine 25 mg twice daily and 200 mg once, Meloxicam 15 mg, Metformin 500 mg, Gabapentin 300 mg, and Atorvastatin 40 mg.

#

Hello,

Welcome to icliniq.com.

Your symptoms are suggestive of upper gastrointestinal intestinal bleed. Please stop Meloxicam 15 mg tablet immediately. I suggest you take proton pump inhibitor medication like Omeprazole 40 mg tablet straightaway and take preferably cold water.

Please check with an accident and emergency department for further care for intravenous proton pump inhibitor, antiemetic medications, and further lab investigations such as complete blood count, bleeding and clotting time, prothrombin time with platelets, APTT (activated partial thromboplastin time), INR (international normalized ratio), stool for occult blood, ultrasound abdomen, complete liver function tests to assess the extent of blood loss through stools.

In case of evidence of ongoing bleed, you will require packed cells and urgent upper GI endoscopy for diagnosis and stapling of bleeding esophageal varices.

Do not take Aspirin tablets or any other painkillers as they can worsen bleeding inside the gut. Stop alcohol, spicy diet, coffee, and tea.

After emergency treatment, I suggest the long list of medications be reviewed to see whether it can be simplified.

For more information consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner



Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is 'bleeding 12 days after a pill' due to regular period or a withdrawal bleed?

Query: Hello doctor, A 25 year old girl with a known complaint of PCOD since a month had unprotected intercourse on the 18th of last month. It was her 14th day of menses. She took Unwanted-72 within one hour of the act. She had bleeding on the 30th. The bleeding lasted for three days. Now, the question ...  Read Full »

I am passing black stools since two days. Why?

Query: Hi doctor, I am passing black stools since two days. I am on medication since four months. The current medication I am taking is Irozorb and Cranbe. Please suggest me what to do.  Read Full »

I have a runny stomach and black stools after the flu. Why?

Query: Hello doctor, I had the flu for two days. That included a fever, sore throat, and runny nose with a dry cough. The flu went away and now I just have a cough, but I have developed a rash behind my ears and a runny stomach in which my stool is black.  Read Full »

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.